Wyoming, 2015Winter Storm in Wyoming, November 25 to 26, 2015
November 25 to 26, 2015 · NWS CYS · 5 events in 5 counties and zones
Moisture combined with several upper level disturbances moving northeast in the post-cold frontal air mass produced periods of moderate to heavy snow across portions of south central and southeast Wyoming. North to northeast winds gusting to 35 mph created areas of blowing snow and poor visibilities.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moisture combined with several upper level disturbances moving northeast in the post-cold frontal air mass produced periods of moderate to heavy snow across portions of south central and southeast Wyoming. North to northeast winds gusting to 35 mph created areas of blowing snow and poor visibilities. Snow totals ranged from two to twelve inches, highest over the Snowy Range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 25, 5:34 PM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 25, 5:34 PM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MST WED NOV 25 2015
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 407 PM MST WED NOV 25 2015
AREAS OF FREEZING FOG AND DRIZZLE HAVE BECOME QUITE PREVALENT IN THE
SOUTHERN LARAMIE RANGE FOOTHILLS INCLUDING I-80 BETWEEN CHEYENNE AND
LARAMIE...AS WELL AS I-80 BETWEEN LARAMIE AND ELK MOUNTAIN. ROAD
TEMPERATURES HAVE DROPPED BELOW ZERO OVER THE PAST FEW HOURS WHILE
AIR TEMPERATURES ARE IN THE TEENS. THUS...THINK THESE AREAS WILL
BEGIN TO ICE ACCUMULATION ON VARIOUS SURFACES SOON SO STARTED THE
HIGHLIGHTS NOW FOR THESE THREE ZONES. ONCE SNOW BEGINS TO FALL LATER
THIS EVENING...ROADS COULD BECOME EXTREMELY SLICK WITH THE
COMBINATION OF ICE ACCUMULATION AND SNOW...HENCE THE UPGRADE OF THE
SOUTHERN LARAMIE RANGE FOOTHILLS INCLUSION INTO THE WINTER STORM
WARNING. START TIME FOR REMAINING HIGHLIGHTS WAS BUMPED UP TO 5 PM
TO ACCOUNT FOR THE EARLIER START TIME OF FOG/DRIZZLE IMPACTS OVER
THE SUMMIT.
OTHERWISE...FORECAST LOOKS TO BE IN GOOD SHAPE SINCE THE PREVIOUS
UPDATE. UPPER LEVEL LIFT WILL CONTINUE TO INCREASE OVER THE FORECAST
AREA THIS EVENING WHICH WILL STRENGTHEN EASTERLY UPSLOPE WINDS AND
GENERAL BROADSCALE LIFT FOR PRECIP PRODUCTION. FRONTOGENESIS WILL
STRENGTHEN OVERNIGHT AS WELL...WHILE MIDLEVEL MOISTURE DEEPENS FROM
NORTH TO SOUTH TONIGHT. THUS...EXPECT CHANGE OVER OF ANY MIXED
PRECIP TO LIGHT SNOW OVERNIGHT WITH SNOW RATES INCREASE ESPECIALLY
ALONG AND WEST OF A LINE FROM LUSK TO CHEYENNE. LIGHT SNOW WILL
CONTINUE ON THANKSGIVING OVER MUCH OF THE FORECAST AREA...ALONG WITH
VERY COLD TEMPERATURES. GUSTY EAST-NORTHEAST WINDS WILL DEVELOP OVER
THE I-80 SUMMIT AND EASTERN FOOTHILLS...ALONG WITH WESTERN CARBON
COUNTY TO PRODUCE CONCERNS WITH BLOWING SNOW. DRIER AIR FILTERING IN
FROM THE NORTH SHOULD SHUT OFF SNOW PRODUCTION THANKSGIVING NIGHT.
BITTERLY COLD TEMPERATURES WITH WIND CHILLS WELL BELOW ZERO WILL
SETTLE IN FOR EARLY FRIDAY MORNING.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 AM MST WED NOV 25 2015
FRIDAY...COLD UPPER TROUGH CONTINUES TO REMAIN NEARLY STATIONARY
OVER SOUTHERN NEVADA WITH COLD SURFACE HIGH PRESSURE ENTRENCHED OVER
OUR COUNTIES. SLIGHT CHANCE OF LIGHT SNOW OVER THE SOUTHERN HALF OF
OUR COUNTIES WITH ADEQUATE LOW AND MID LEVEL MOISTURE AND WEAK
UPWARD VERTICAL MOTION PRIMARILY DUE TO UPSLOPE. CONTINUED QUITE
COLD WITH FRESH SNOWPACK...700 MB TEMPERATURES NEAR -11 CELSIUS AND
CLOUD COVER.
SATURDAY...ONE LOBE OF THE UPPER LOW ROTATES ACROSS EASTERN WYOMING
PRODUCING A FEW SNOW SHOWERS. CONTINUED COLD PER PROGGED 700 MB
TEMPERATURES...CLOUD COVER AND SNOWPACK.
SUNDAY...UPPER TROUGH LIFTS INTO THE NORTHERN ROCKIES AND NORTHERN
PLAINS STATES WITH OUR FLOW ALOFT TURNING SOUTHWEST HELPING FOR A
SLIGHT WARMING TREND. STILL THOUGH ENOUGH RESIDUAL CLOUD COVER AND
OROGRAPHICS FOR SCATTERED SNOW SHOWERS OVER OUR SNOWY AND SIERRA
MADRE RANGES...DRY ELSEWHERE.
MONDAY...PESKY UPPER TROUGH ROTATES ACROSS EITHER THE DAKOTAS...AS
PER THE GFS...OR OVER NEBRASKA...PER THE ECMWF. IN EITHER
CASE...COLD TEMPERATURES ALOFT WILL PROMOTE AT LEAST ISOLATED SNOW
SHOWERS OVER OUR COUNTIES WITH TEMPERATURES REMAINING QUITE
COLD...AND PERHAPS EVEN COLDER THAN OUR CURRENT FORECAST INDICATES.
TUESDAY...FINALLY...A RETURN TO SLIGHTLY WARMER WEATHER AS THE FLOW
ALOFT BACKS TO WEST OR NORTHWEST ALLOWING SURFACE LEE TROUGHING TO
STRENGTHEN AND HELPING A MODERATION IN THE COLD AIRMASS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 522 PM MST WED NOV 25 2015
POOR AVIATION CONDITIONS AT AREA TERMINALS THIS CYCLE. SE WYOMING
SITES WILL SEE WIDESPREAD LIFR CONDITIONS AS NORTHEASTERLY UPSLOPE
FLOW STRENGTHENS. INITIALLY CONDITIONS WILL BE IN THE FORM OF FG
OR -FZDL. BUT EXPECT THESE TO TRANSITION OVER TO SNOW BETWEEN
04-07Z. THESE CONDITIONS WILL PREVAIL THROUGH MUCH OF THE
PERIOD...WITH PERHAPS MINOR IMPROVEMENT LATE IN THE DAY ON
THURSDAY. EXPECT WRN NEBRASKA AIRFIELDS TO HOLD FAIRLY CLOSE TO
THE LOWER BOUNDS OF IFR THROUGH THE PERIOD. ALTHOUGH WOULD NOT BE
SURPRISED IF THESE TOO WILL BRIEFLY DROP INTO THE LIFR CATEGORY.
ALTHOUGH NOT CONFIDENT ENOUGH TO ADVERTISE AT THIS POINT.
SIMILARLY SHOULD SEE SOME SLIGHT IMPROVEMENT BY LATE IN THE
PERIOD.
&&
.FIRE WEATHER...
ISSUED AT 407 PM MST WED NOV 25 2015
NO FIRE WEATHER CONCERNS ANTICIPATED IN THE NEAR TERM DUE TO SNOW
THROUGH THE END OF THE WEEK...AND VERY COLD TEMPERATURES THROUGH THE
WEEKEND.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 PM MST THURSDAY FOR WYZ102.
WINTER STORM WARNING UNTIL MIDNIGHT MST THURSDAY NIGHT FOR
WYZ103>105-109-110-114-116-117.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST THURSDAY NIGHT FOR
WYZ106>108-111>113-115-118-119.
WINTER STORM WARNING UNTIL 5 PM MST THURSDAY FOR WYZ101.
NE...WINTER WEATHER ADVISORY UNTIL 5 PM MST THURSDAY FOR NEZ019>021-
054-055.
&&
SHORT TERM...RJM
LONG TERM...RUBIN
AVIATION...CAH
FIRE WEATHER...RJMHazardous weather outlook, Nov 25, 8:40 PM MST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
840 PM MST WED NOV 25 2015
WYZ101>119-261145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
840 PM MST WED NOV 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT
FOR MUCH OF SOUTHEAST WYOMING TONIGHT THROUGH THANKSGIVING DAY.
TRAVEL WILL BE TREACHEROUS. FREEZING DRIZZLE WILL FALL THIS EVENING
FOR THE SOUTHEAST WYOMING PLAINS BEFORE TURNING OVER TO SNOW AFTER
MIDNIGHT. OTHERWISE...SNOW WILL FALL FOR AREAS ALONG AND WEST OF THE
LARAMIE RANGE OVERNIGHT. NORTHEAST WINDS GUSTING TO 30 MPH WILL
LEAD TO AREAS OF BLOWING AND DRIFTING SNOW THAT WILL MAKE ROAD
CONDITIONS DANGEROUS TONIGHT INTO THURSDAY. VERY COLD TEMPERATURES
WILL COMBINE WITH THE STRONG WINDS TO CREATE WIND CHILL TEMPERATURES
BELOW ZERO. FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITH THESE LOW
WIND CHILL TEMPERATURES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW WILL CONTINUE THROUGH MUCH OF THANKSGIVING DAY BEFORE ENDING IN
THE EVENING. ROADS WILL BE SLICK AND HAZARDOUS. WIND CHILL
TEMPERATURES THURSDAY NIGHT INTO FRIDAY MORNING WILL FALL TO 15 TO
25 BELOW ZERO...LEADING TO HAZARDOUS FROSTBITE CHANCES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
HOWEVER...PLEASE RELAY REPORTS OF SNOWFALL AT YOUR LOCATION TO THE
NATIONAL WEATHER SERVICE IN CHEYENNE.
NEZ002-003-019>021-054-055-095-096-261145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
840 PM MST WED NOV 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WINTRY WEATHER WILL IMPACT HOLIDAY TRAVEL TONIGHT THROUGH
THANKSGIVING DAY. FREEZING DRIZZLE WILL FALL ACROSS THE WESTERN
NEBRASKA PANHANDLE TONIGHT BEFORE TURNING TO SNOW BY AROUND SUNRISE
THURSDAY. HAZARDOUS TRAVEL WILL RESULT DUE TO THE SLICK ROADS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW WILL CONTINUE ON THANKSGIVING BEFORE TAPERING OFF THURSDAY
EVENING. SNOWFALL PROJECTIONS INDICATE ONE TO TWO INCHES. BRISK
NORTHEAST WINDS WILL DRIVE WIND CHILL TEMPERATURES INTO THE SINGLE
DIGITS ABOVE ZERO BY THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
HOWEVER...PLEASE RELAY REPORTS OF SNOWFALL AT YOUR LOCATION TO THE
NATIONAL WEATHER SERVICE IN CHEYENNE.
In the hours before
Special weather statement, Nov 25, 4:18 PM MST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
418 PM MST WED NOV 25 2015
WYZ110-116>118-260130-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE
418 PM MST WED NOV 25 2015
AREAS OF FOG WILL OCCUR THIS EVENING ALONG THE INTERSTATE 80
CORRIDOR BETWEEN CHEYENNE AND LARAMIE...AND ALSO BETWEEN LARAMIE
AND ELK MOUNTAIN. THE FOG COULD BE DENSE IN SPOTS...WITH
VISIBILITY NEAR ONE QUARTER MILE IN THESE AREAS. IF TRAVELING
THESE STRETCHES OF INTERSTATE 80 AS WELL AS IN AND AROUND
CHEYENNE THIS EVENING...USE EXTRA CAUTION. SLOW DOWN IF YOU
ENCOUNTER FOG.
Winter Storm, Converse County Lower Elevations
- When
- November 25, 9:00 PM MST to November 26, 11:00 AM MST
- Where
- Converse County Lower Elevations forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
Six inches of snow was reported at Douglas.
Winter Storm, Snowy Range
- When
- November 25, 9:00 PM MST to November 26, 11:00 AM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 12 inches of snow.
Winter Storm, North Snowy Range Foothills
- When
- November 25, 9:00 PM MST to November 26, 11:00 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Three to six inches of snow was reported countywide. Blowing snow produced visibilities less than a half mile along Interstate 80 near Arlington and Elk Mountain.
Winter Storm, Central Carbon County
- When
- November 25, 9:00 PM MST to November 26, 11:00 AM MST
- Where
- Central Carbon County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Three to six inches of snow was reported countywide. Blowing snow produced visibilities less than a half mile along Interstate 80 from Rawlins eastward.
Winter Storm, East Platte County
- When
- November 25, 9:00 PM MST to November 26, 11:00 AM MST
- Where
- East Platte County forecast zone
- Reported by
- Public
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Six inches was reported at Wheatland.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wyoming, November 25 to 26, 20156 events
- Heavy Snow in Idaho, November 25 to 26, 2015$5,000 · 5 events
- High Wind in Arizona, November 25, 201556 kt wind · 4 events
- Frost and Freeze in Oregon, November 25 to 26, 20154 events
- Coastal Flood in Florida, November 25 to 26, 20153 events
- Frost and Freeze in California, November 25 to 26, 20153 events
- Coastal Flood in Georgia, November 25 to 26, 20152 events
- Coastal Flood in Georgia, November 25, 20152 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 25, 20152 events
- Heavy Snow in Idaho, November 25 to 26, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612607, 612608, 612609, 612610, 612611.